MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-3-3D-ES
Medical Device Problem Codes Product Quality Problem (1506); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Medtronic received a report that the axium prime coil prematurely detached in the sheath.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the right posterior communicating artery.The max diameter was 3mm, and the neck diameter was 1mm.The patient's blood flow was normal, and their vessel tortuosity was moderate.It was reported that the coil was removed, and no additional medical/surgical intervention was required.The pushwire was not bent or broken.There was no friction/difficulty during delivery, the physician did not reposition the coil, no detachment attempts had been made, and the physician did not rotate the delivery pusher.A continuous flush had been administered.It was observed that the use before date of the coil was on (b)(6) 2022, which was prior to the procedure. the coil was replaced, and the patient did not experience any injury.The devices were prepared according to the instructions for use (ifu).Ancillary devices include an envoy 6f guide catheter and a headway 17 microcatheter.
 
Event or Problem Description
Additional information received reported the actual date of the event was 14-may-2022.The device was not used after the use-by date.The cause of the event was not determined.Reporting of the event to medtronic was delayed due to change of the staff in charge.Based on the new information received, the product was not expired at time of use.The device came from consignment stock.
 
Additional Manufacturer Narrative
B3.Event date corrected (14-may-2022).B5.Updated with additional information received.H3.Product analysis: ¿ equipment used: vis (m-81805), 203cm ruler (m-83360) ¿ as found condition: the axium prime coil was returned for analysis within a shipping box and within a plastic bio-pouch.¿ visual inspection/damage location details: the axium prime coil was returned within its introducer sheath with the wavelock at the proximal end.The axium prime pusher actuator interface (ai) and hypotube break indicator (hbi) were found intact.The axium prime pusher was found bent at ~19.5cm and ~150.0cm from the pusher proximal end.The implant coil was found still attached to the pusher within the introducer sheath.The implant coil was found stretched within the polypropylene filament broken.The implant coil distal tip was extending out from the introducer sheath.The implant coil was found damaged and knotted.The axium prime coil could not be pushed or pulled out from within the introducer sheath.¿ testing/analysis: none ¿ conclusion: based on the device analysis and reported information, the customer¿s ¿premature detachment¿ report could not be confirmed as the implant coil was found still attached to the pusher.Regarding the damage (stretching) found with the returned axium prime implant coil it is likely the implant coil became knotted subsequently stretching during resheathing.The implant coil can become knotted during handling or preparation.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15201104
Report Number2029214-2022-01337
Device Sequence Number2111673
Product Code KRD
UDI-Device Identifier00847536021129
UDI-Public00847536021129
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2022
Device Model NumberAPB-1-3-3D-ES
Device Catalogue NumberAPB-1-3-3D-ES
Device Lot NumberA838597
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2022
Supplement Date Received by Manufacturer08/25/2022
Initial Report FDA Received Date08/10/2022
Supplement Report FDA Received Date09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown